Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2004, 2:44 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 2:44 PM CDT (19:44 UTC)
- Expired
- May 29, 2004, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:05 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS53 KLBF 291944
SVRLBF
NEC015-089-292045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT SAT MAY 29 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 345 PM CDT
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ATKINSON...OR
ABOUT 20 MILES NORTHWEST OF ONEILL...AND MOVING NORTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL HOLT COUNTY AROUND 300 PM CDT
RURAL NORTHERN HOLT COUNTY AROUND 310 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4297 9924 4228 9917 4233 9832 4287 9834
4297 9851
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 AM CDT, 11 hours 34 minutes earlier.
Area forecast discussion, May 29, 3:10 AM CDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 AM CDT SAT MAY 29 2004 ...FORECAST FOCUS NEAR TERM CONVECTION SATURDAY SATURDAY NIGHT... .DISCUSSION... WARM FRONT HAS LIFTED WELL NORTH OF THE FORECAST AREA TONIGHT INTO SOUTH DAKOTA. LLJ CONTINUES TO STRENGTHEN OVER SOUTH CENTRAL NEBRASKA WITH MC COOK PROFILER COMING IN AT 55KTS IN LOWEST GATE AT 3Z. CONVECTION CONTINUES OVER SOUTHWEST NEBRASKA AND SHOULD BE SUSTAINED AS THE LLJ CONTINUES TO PUSH NORTH INTO THE FORECAST AREA. PRETTY HIGH BASED STUFF WITH MAINLY LIGHT RAIN. BETTER MOISTURE EAST OF A LINE FROM VTN TO BBW WITH TDS IN THE MID 50S. LEFT IN CHANCE NORTHWEST WITH APPROACH OF FRONT. LOOKS LIKE THINGS SHOULD REALLY START TO TAKE OFF BETWEEN 18Z AND 21Z WHEN FRONT HITS DEEPER MOISTURE OVER NORTH CENTRAL. BEST CAPES TDS JUST TO THE EAST OF FORECAST AREA. UPPED POPS NORTH CENTRAL. COULD BE SOME LINGERING CAA SHOWERS SUNDAY AND MONDAY AS H5 LOW LINGERS OVER NORTHERN PLAINS OPTED TO GO ON THE FAR SIDE AND TOOK MENTION MOST PRECIP OUT OF FORECAST. ONLY MINOR ADJUSTMENTS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .SYNOPSIS... AT H5 TROUGH OVER WESTERN CONUS WITH RIDGING THROUGH MISSIPPI VALLEY INTO CENTRAL CANADA. SURFACE TROUGH OF LOW PRESSURE FROM SOUTHWEST CANADA ALONG THE FRONT RANGE...WITH WARM FRONT FROM LOW OVER SOUTHEAST MT TO SOUTHEAST SOUTH DAKOTA. SCATTERED CONVECTION ALONG THE WARM FRONT AND INTO CENTRAL NEBRASKA ALONG THE TROUGH. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, May 29, 12:44 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CDT SAT MAY 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1244 PM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A DANGEROUS AND SIGNIFICANT WEATHER OUTBREAK IS LIKELY THIS AFTERNOON. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM BARTLETT IN WHEELER COUNTY TO OCONTO IN CUSTER COUNTY. A MODERATE RISK OF SEVERE STORMS EXIST EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY TO ANSELMO IN CUSTER COUNTY TO CURTIS IN FRONTIER COUNTY. THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER THE GREATEST RISK FOR SEVERE THUNDERSTORMS TO FORM WILL BE EAST OF A LINE FROM SPENCER IN BOYD COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE DAMAGING HAIL...STRONG WINDS...AND POSSIBILITY A FEW TORNADOES. THE FRONT WILL EXTEND SOUTHWEST FROM JUST EAST OF VALENTINE IN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. SOUTH WINDS IN ADVANCE OF THE FRONT WILL CONTINUE TO DRAW WARM...MOIST AIR NORTHWEST. AFTERNOON HEATING WILL STEADILY DESTABILIZE THE ATMOSPHERE WITH SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT WITH INCREASING SHEAR TO RESULT IN SUPERCELL DEVELOPMENT INTO THE EVENING AS THE FRONT PUSHES EAST. BY 10 PM CDT THE FRONT WILL BE EAST OF THE OUTLOOK AREA WITH THE THREAT FOR SEVERE THUNDERSTORMS TO END. HOWEVER THE POTENTIAL WILL REMAIN OVERNIGHT FOR SCATTERED CONVECTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FROM 4 PM CDT TO 10 PM CDT...WITH THE GREATEST POTENTIAL TO BE EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. TLK/CAB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| May 29, 4:25 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 35 min |
| May 29, 4:57 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 63 min |
| May 29, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 54 min |
| May 29, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 56 min |
| May 29, 5:24 PM CDT | Tornado Warning | LBF | Loup | 36 min |
| May 29, 5:33 PM CDT | Tornado Warning | LBF | Holt | 27 min |
| May 29, 5:50 PM CDT | Tornado Warning | LBF | Custer | 55 min |
| May 29, 5:55 PM CDT | Tornado Warning | LBF | Logan, Loup | 35 min |
| May 29, 5:57 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| May 29, 6:24 PM CDT | Tornado Warning | LBF | Logan | 66 min |
| May 29, 6:27 PM CDT | Tornado Warning | LBF | Blaine | 33 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| May 29, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 58 min |
| May 29, 6:43 PM CDT | Tornado Warning | LBF | Custer | 32 min |
| May 29, 6:51 PM CDT | Flash Flood Warning | LBF | Holt | 3 hr |
| May 29, 6:56 PM CDT | Tornado Warning | LBF | Blaine | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.